Alert archive / Alaska / Wind Chill Advisories in 2010
Wind Chill Advisory 2, NWS Anchorage, AK
NWS Anchorage, AK issued this wind chill advisory at Jan 10, 2010, 3:54 PM AKST. It took effect at Jan 10, 2010, 6:00 PM AKST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2010, 3:54 PM AKST (00:54 UTC)
- In effect from
- Jan 10, 2010, 6:00 PM AKST
- Expired
- Jan 12, 2010, 11:00 AM AKST
- In force
- 41 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
693 WWAK42 PAFC 110054 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 354 PM AKST SUN JAN 10 2010 AKZ152-111400- /X.NEW.PAFC.WC.Y.0002.100111T0300Z-100111T2100Z/ LOWER KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...ANIAK...SLEETMUTE 354 PM AKST SUN JAN 10 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON AKST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON AKST MONDAY. A VERY CHILLY AIR MASS WILL BEGIN TO FILTER INTO THE AREA THIS EVENING. AS THIS CHILLY AIR MASS MOVES INTO THE REGION...NORTH WINDS WILL INCREASE TO 10 TO 25 MPH. THE COMBINATION OF DECREASING TEMPERATURES AND WINDY CONDITIONS WILL RESULT IN WIND CHILLS DROPPING AS LOW AS 45 BELOW AS EARLY AS THIS EVENING AND LASTING THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ AKZ155-111400- /X.NEW.PAFC.WC.Y.0002.100111T0300Z-100111T2100Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 354 PM AKST SUN JAN 10 2010 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON AKST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON AKST MONDAY. A VERY CHILLY AIR MASS WILL BEGIN TO FILTER INTO THE AREA THIS EVENING. AS THIS CHILLY AIR MASS MOVES INTO THE REGION...NORTHEAST WINDS WILL INCREASE TO 25 TO 40 MPH. THE COMBINATION OF DECREASING TEMPERATURES AND WINDY CONDITIONS WILL RESULT IN WIND CHILLS DROPPING AS LOW AS 45 BELOW AS EARLY AS THIS EVENING AND LASTING THROUGH MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
3 follow-up statements
894 WWAK42 PAFC 111331 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 431 AM AKST MON JAN 11 2010 AKZ152-121400- /X.EXT.PAFC.WC.Y.0002.000000T0000Z-100112T2000Z/ LOWER KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...ANIAK...SLEETMUTE 431 AM AKST MON JAN 11 2010 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM AKST TUESDAY... NORTH WIND 15 TO 25 MPH AND THE COMBINATION OF DECREASING TEMPERATURES ARE RESULTING IN WIND CHILLS OF 40 TO 50 BELOW IN SOME AREAS THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ AKZ155-121400- /X.EXT.PAFC.WC.Y.0002.000000T0000Z-100112T2000Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 431 AM AKST MON JAN 11 2010 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM AKST TUESDAY... NORTHEAST WIND 25 TO 40 MPH AND THE COMBINATION OF DECREASING TEMPERATURES ARE RESULTING IN WIND CHILLS OF 40 TO 50 BELOW IN SOME AREAS THROUGH TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
368 WWAK42 PAFC 120949 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1249 AM AKST TUE JAN 12 2010 AKZ152-122000- /X.CON.PAFC.WC.Y.0002.000000T0000Z-100112T2000Z/ LOWER KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...ANIAK...SLEETMUTE 1249 AM AKST TUE JAN 12 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AKST THIS MORNING... NORTH WIND 15 TO 25 MPH AND THE COMBINATION OF DECREASING TEMPERATURES ARE RESULTING IN WIND CHILLS OF 40 TO 50 BELOW IN SOME AREAS THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ AKZ155-122000- /X.CON.PAFC.WC.Y.0002.000000T0000Z-100112T2000Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1249 AM AKST TUE JAN 12 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM AKST THIS MORNING... NORTHEAST WIND 25 TO 40 MPH AND THE COMBINATION OF DECREASING TEMPERATURES ARE RESULTING IN WIND CHILLS OF 40 TO 50 BELOW IN SOME AREAS THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
860 WWAK42 PAFC 122006 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1106 AM AKST TUE JAN 12 2010 AKZ152-155-122115- /X.EXP.PAFC.WC.Y.0002.000000T0000Z-100112T2000Z/ LOWER KUSKOKWIM VALLEY-KUSKOKWIM DELTA- INCLUDING THE CITIES OF...ANIAK...SLEETMUTE...BETHEL... HOOPER BAY...NUNIVAK ISLAND 1106 AM AKST TUE JAN 12 2010 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 5:30 AM AKST, 10 hours 24 minutes earlier.
Area forecast discussion, Jan 10, 5:30 AM AKST, 10 hours 24 minutes before
AREA FORECAST DISCUSSION CCA
SOUTHCENTRAL AND SOUTHWEST ALASKA...CORRECTED
530 AM AKST SUN JAN 10 2010
.ANALYSIS AND UPPER LEVELS...
A NORTH PACIFIC LOW 800 MILES SOUTH OF KODIAK ISLAND COVERS MUCH OF
THE GULF OF ALASKA AND CONTAINS NUMEROUS SHORTWAVES. A SEPARATE UPPER
LEVEL LOW IS CENTERED NORTH OF HUDSON BAY AND STRETCHES WESTWARD INTO
NORTHEASTERN ALASKA. HIGH PRESSURE CENTERED OVER THE NORTH BERING
CONTINUES TO DOMINATE MUCH OF THE BERING SEA AND WESTERN MAINLAND
ALASKA. ALTHOUGH RIDGING EXTENDS FROM THIS HIGH TOWARDS THE CANADIAN
WEST COAST...IT IS BEGINNING TO WEAKEN UNDER THE DIGGING OF THE NORTH
ARCTIC LOW AND THE NORTHWARD PROGRESSION OF THE NORTH PACIFIC LOW. AT
THE SURFACE...A STACKED LOW IS UNDERNEATH THE UPPER LEVEL GULF LOW
WITH SEVERAL ROTATING SHORTWAVES. A STRONG WRAPPED OCCLUDED FRONT
STRETCHES TOWARDS THE ALASKA PANHANDLE FROM THIS LOW. SURFACE HIGH
PRESSURE IS OFFSET NORTHEASTWARD FROM UPPER LEVEL HIGH PRESSURE WITH
A CENTER NEAR BARROW.
.MODEL DISCUSSION...MODELS ARE CURRENTLY IN AGREEMENT ON
THE NORTHEASTWARD PROGRESSION OF THE NORTH PACIFIC LOW IN THE SHORT
TERM. HOWEVER...SOME MODELS FAVOR THE DEVELOPMENT OF A DOUBLE
BARRELED LOW SUNDAY INSTEAD OF AN ELONGATED LOW. IN THE MID TERM
MODELS CONTINUE TO AGREE ON THE NORTHEASTWARD MOVEMENT OF THIS LOW
SYSTEM THROUGH THE GULF OF ALASKA. HOWEVER...THERE IS LOW RUN TO RUN
CONSISTENCY WITH MORE RECENT MODELS FAVORING A MORE EASTWARD
PROGRESSION. THE GFS APPEARS TO BE THE MORE CONSISTENT OF THESE
SOLUTIONS HOWEVER CONFIDENCE IS LOW. HPC GUIDANCE WAS USED FOR THE
LONG TERM FORECAST HOWEVER MODEL SOLUTIONS DIVERGE IN THE LONG TERM
AND CONFIDENCE REMAINS LOW.
.SHORT TERM FORECAST...
SOUTHCENTRAL...THE WESTWARD PROGRESSION OF A SHORTWAVE EARLY SUNDAY
AND APPROACH OF A WRAPPED OCCLUDED FRONT SUNDAY AFTERNOON WILL RESULT
IN STRONG WINDS ALONG THE SOUTHCENTRAL GULF TODAY. THE PRESSURE
GRADIENT WILL BE SUFFICIENT FOR STRONG CHANNELED FLOWS THROUGH
SHELIKOF STRAIT AND COOK INLET WITH STORM FORCE WINDS ALONG SHELIKOF
STRAIT. STORM FORCE COASTAL JETS WILL FORM ALONG THE SOUTHCENTRAL
GULF COAST...SOUTHERN SHORES OF THE ALASKA PENINSULA...AND THE
EASTERN SHORE OF KODIAK ISLAND. WINDS WILL SLOWLY WEAKEN MONDAY AS
THE FRONT PROGRESSES THROUGH THE REGION AND THE ASSOCIATED LOW
PRESSURE WEAKENS. COLD AIR WILL CONTINUE TO POOL SOUTHWARD ACROSS
THE COPPER RIVER BASIN DUE TO THE STRONG NORTHEASTERLY FLOW AHEAD OF
THE FRONT. THIS NORTHEASTERLY FLOW ALONG WITH THE BUILDING OF THE
TEMPERATURE AND PRESSURE GRADIENTS ACROSS THE SOUTHCENTRAL COAST
WILL RESULT IN STRONG WINDS THROUGH EASTERN PRINCE WILLIAM
SOUND...COPPER RIVER DELTA...AND THE VALDEZ ARM AND NARROWS REGION
SUNDAY INTO MONDAY. WINDS WILL ALSO BE PARTICULARLY STRONG THROUGH
THE MATANUSKA VALLEY THROUGH MONDAY. SNOWSHOWERS ASSOCIATED WITH THE
FRONT WILL REACH THE EASTERN COPPER RIVER BASIN SUNDAY EVENING AND
CONTINUE INTO MONDAY. HOWEVER...THIS FRONT WILL QUICKLY WEAKEN AND
PRECIPITATION WILL NOT REACH THE SOUTHCENTRAL COAST UNTIL A
SHORTWAVE APPROACHES EARLY TUESDAY MORNING.
.SOUTHWEST/BERING...STRONG AND GUSTY WINDS ARE EXPECTED TO AFFECT
MUCH OF THE SOUTHWEST MAINLAND TODAY AND STRENGTHEN INTO TONIGHT AS A
SHORTWAVE MOVES NORTHWARD AND TIGHTENS THE ISOBARS THROUGHOUT THE
REGION. IN ADDITION...MUCH COOLER AIR WILL SPILL IN FROM THE
NORTHWEST WHICH WILL INCREASE THE COAST PERPENDICULAR PRESSURE
GRADIENT AND INCREASE SURFACE MIXING WHICH RESULTS IN HIGHER WINDS.
PARTICULARLY STRONG WINDS MAY OCCUR IN CHANNELED VALLEYS ORIENTED
FROM THE NORTHEAST TO SOUTHWEST SUCH AS TOKSOOK BAY. ALONG THE
ALASKA PENINSULA...WINDS WILL APPROACH STORM FORCE INTENSITY ALONG
THE SOUTHERN SHORE OF THE PENINSULA AS A SHORTWAVE AND THEN AN
OCCLUDED FRONT APPROACH THE REGION TODAY AND TOMORROW. PRECIPITATION
TODAY WILL BE LIMITED TO LIGHT SHOWERS OVER THE NEXT FEW DAYS.
.ALEUTIANS...A WEAK SHORTWAVE ASSOCIATED WITH A NORTH PACIFIC LOW
WILL MOVE ACROSS THE EASTERN AND CENTRAL ALEUTIAN ISLANDS
TODAY...BRINGING THE CHANCE OF SHOWERS. A SEPARATE SHORTWAVE WILL
BRING LIGHT SHOWERS TO THE WESTERN ALEUTIANS AS WELL. NO INTENSE LOWS
ARE EXPECTED TO REACH THE REGION IN THE SHORT TERM SO RELATIVELY WEAK
WINDS ARE FORECAST.
.LONG TERM FORECAST...A PATTERN CHANGE APPEARS TO BE BREWING FOR THE
LONG TERM. MODELS ARE BEGINNING TO SHOW MORE AGREEMENT IN THE
PROPAGATION OF AN UPPER LEVEL ARCTIC LOW ACROSS MUCH OF MAINLAND
ALASKA BY THE END OF THE WEEK. HOWEVER...MODELS DIFFER IN THE
TIMING...INTENSITY...AND SOUTHWARD REACH OF THIS LOW SO A LARGE
AMOUNT OF UNCERTAINTY EXISTS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH...155
MARINE...STORM 120 127 130 132 136 137 138 150
GALE 121 126 128 140 155
HEAVY FREEZING SPRAY...140 160 180 185
FIRE WEATHER...NONE
ELN/JAM JAN 10The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 4:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Jan 10, 4:00 PM AKST | Gale Warning | AFC | 48 hr | |
| Jan 10, 4:00 PM AKST | Gale Warning | AFC | 24 hr | |
| Jan 10, 4:04 PM AKST | High Wind Warning | AFC | 48 hr | |
| Jan 10, 4:04 PM AKST | Wind Chill Advisory | AFC | 44 hr | |
| Jan 10, 9:15 PM AKST | Gale Warning | AFC | 7 hr | |
| Jan 10, 9:15 PM AKST | Storm Warning | AFC | 19 hr | |
| Jan 11, 4:00 AM AKST | Gale Warning | AFC | 10 days | |
| Jan 11, 4:00 AM AKST | Gale Warning | AFC | 36 hr | |
| Jan 11, 4:00 AM AKST | Gale Warning | AFC | 24 hr | |
| Jan 11, 4:00 AM AKST | Small Craft Advisory | AFC | 4 days | |
| Jan 11, 4:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Jan 11, 4:00 AM AKST | Heavy Freezing Spray Warning | AFC | 36 hr | |
| Jan 11, 9:59 AM AKST | Heavy Freezing Spray Warning | AFC | 6 hr |
Nearby
Wind Chill Advisories in Alaska, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.